Our expert says:
Yes, most medicines like nasal decongestants tend to make us sleepy. But some kids have a paradoxical and opposite reaction to drugs, in that sedatives may make them hyperalert and hopped up and over-stimulated, while drugs like amphetamines and ritalin which would do that to you and I, may put them to sleep. I wonder whether a paradoxical reaction to his nose medication might be adding to this problem ? Otherwise a child psychologist or child psychiatrist could swiftly assess him and work out with you a plan to get his sleeping patterns right. Melatonin is not yet shown by good research to be a rlaibly useful sleep aid in children. There's nothing wrong in giving medcines to a child IF there is an identified condition which is known to respond well to the medcine, if it is recommended by a doctor, and if it is used in the proper way and at the proper dose.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.